Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Had psychotic break. EEG was abnormal but no seizure activity. No sleep. Taking Resperidol, Topamax and Seroquel. Cure?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
My mother had a psychotic breack 75 year old female auditory hallucinations three months ago. Ther was no evidence of stroke or mass that will cause these problems. negative cat scan, negative mri , eeg was abnormal but no seizure activity. They started her on Resperidol then added Topamax. The voices went away but difficulty sleeping so they added Seroquel. She appeared to be too lethargic so they taperd and eventually discontinued topamax but her level of anxiety increased and she has a hard time sleeping now. My question is can resperidol increase her anxiety and she one time has recieved klonopin two years ago for a stressful event in her life only for a month and that worked better. I realize it is addicting but what would be the best alternative. I also like to add she was very dehydrated the day she had her mental break no abnormal glucose levels with extreme thirst. They statted her on xanax and it doesnt work too good for her after three hours she is anxious Thanks XXXXXXX
Posted Fri, 19 Jul 2013 in Schizophrenia
Answered by Dr. Sudhir Kumar 6 hours later

Thank you for posting your query.

Resperidol (risperidone) is unlikely to increase her anxiety, rather, anxiety seems to be part of her illness, so, is her sleep problem.

I agree with you that we should use klonopin (clonazepam) in her case, as this would reduce anxiety as well as provide good sleep. The risk of addiction if used for a few weeks is less, and also less at her age. The benefits of using clonazepam outweighs any risk with it, so, I would recommend it for her.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor